Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 108, NWS Columbia, SC

June 21, 2005Columbia County, Georgia

NWS Columbia, SC issued this severe thunderstorm warning at Jun 21, 2005, 3:20 PM EDT for Columbia County, Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2005, 3:20 PM EDT (19:20 UTC)
Expired
Jun 21, 2005, 4:00 PM EDT
In force
40 min
Issued by
NWS Columbia, SC
Area
Counties, with a storm outline in the text

County Columbia County, GA

The radar

The Columbia radar (KCAE), 107 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 3:29 PM EDTHAIL 0.88Evans, GANICKEL SIZED HAIL AND LAWN CHAIRS BEING BLOWN OVER IN EVANS REPORTED BY PUBLIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2005-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2005-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCAE 211921
SVRCAE
GAC073-212000-
/O.NEW.KCAE.SV.W.0108.050621T1920Z-050621T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
320 PM EDT TUE JUN 21 2005

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 400 PM EDT

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS HAIL.  THIS STORM WAS LOCATED NEAR EVANS...OR ABOUT OVER
  EVANS...MOVING EAST AT 20 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...         
  EVANS...  MARTINEZ...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE, AT 1, 800,
7 7 5, 7 1 9 9.

LAT...LON 3365 8220 3348 8226 3344 8217 3356 8204

$$

BLP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:56 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 21, 1:56 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
156 PM EDT TUE JUN 21 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY DEVELOPING IN
ASSOCIATION WITH UPPER LEVEL TROUGH AND COLD POOL. TROUGH AXIS
SHIFTS SLIGHTLY EAST...JUST OFF THE COAST THROUGH THURSDAY.
ANOTHER SHORT WAVE MOVES SOUTH ACROSS THE AREA ON THE BACKSIDE OF
THE TROUGH WEDNESDAY EVENING. 500 MB TEMPS ARE A LITTLE WARMER ON
WEDNESDAY THAN TODAY AND LOW LEVEL MOISTURE SLIGHTLY ON THE LOW
SIDE BUT ALL IN ALL SUFFICIENT INGREDIENTS FOR WIDELY SCATTERED
THUNDERSTORMS. WILL UPPER WEAKNESS OVER THE AREA WILL CONTINUE
SLIGHT CHANCE POPS THROUGH THE SHORT TERM.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
LARGE UPPER RIDGE OVER THE CENTER OF THE COUNTRY REMIAINS IN PLACE
THROUGH THE WEEKEND. WILL INCLUDE POPS EACH AFTERNOON AND EVENING
FOR DIURNAL THUNDERSTORM ACTIVITY. GFS MOVES UPPER RIDGE TO THE
MID ATLANTIC REGION BY WEDNESDAY MORNING BUT MAINTAINS UPPER
WEAKNESS OVER THE SOUTHEASTERN US. THUS WILL NEED TO KEEP AT LEAST
LOW POPS IN THE FORECAST THROUGH THE EXTENDED PERIOD. EXPECT TEMPS
TO BE NEAR TO JUST BELOW NORMAL THROUGH THE PERIOD WITH AFTERNOON
HIGHS 85 TO 90 AND MORNING LOWS 65 TO 70.

&&

.AVIATION...
WV IMAGERY SHWS UPR LO OVR CNTRL VA AND WRN NC WTH LTL MOVMNT. S/W
TROF MOVG ARND LO CURRENTLY OVR CNTRL SC PROVIDING TRIGGER FOR SCT
SHWRS AND TSTMS. MARGINAL INSTABILITY AHD OF TROF. WL INCLUDE 3 TO 5
SM IN FOG AFT MIDNIGHT. BUFKIT SUPPORTS FOG AND NOT STATUS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&

99/99/99
Hazardous weather outlook, Jun 21, 5:57 AM EDT, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
557 AM EDT TUE JUN 21 2005

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220957-
AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC-
CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC-
LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA-
NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC-
SUMTER SC-
557 AM EDT TUE JUN 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 21, 2:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
252 PM EDT TUE JUN 21 2005

SCZ021-022-211915-

FAIRFIELD-KERSHAW-
252 PM EDT TUE JUN 21 2005

...STRONG THUNDERSTORMS WILL IMPACT KERSHAW COUNTY AND FAIRFIELD
COUNTY THROUGH 315 PM EDT...

AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS OVER EASTERN FAIRFIELD COUNTY...OR
ABOUT 10 MILES NORTHEAST OF WINNSBORO...MOVING EAST AT 10 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS EASTERN FAIRFILED
AND EXTREME WESTERN KERSHAW COUNTIES THROUGH 315 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE ALONG WITH LOCALLY
HEAVY RAIN UP TO ONE INCH.
Special weather statement, Jun 21, 3:13 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
313 PM EDT TUE JUN 21 2005

GAZ064-211945-

COLUMBIA-
313 PM EDT TUE JUN 21 2005

...STRONG THUNDERSTORMS WILL IMPACT COLUMBIA COUNTY THROUGH 345 PM
EDT...

AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...OR ABOUT 6 MILES
NORTHWEST OF EVANS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH LOCALLY HEAVY RAIN.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.